Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

April 28, 2014Carroll County, Heard County, Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 28, 2014, 6:39 PM EDT for Carroll County, Heard County, Troup County, Georgia. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 6:39 PM EDT (22:39 UTC)
Expired
Apr 28, 2014, 7:30 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA

Counties Carroll County, GA, Heard County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 7:00 PM EDTFUNNEL CLOUD2 Sse Graysons Landing, GAREPORT OF A FUNNEL CLOUD FROM THE PUBLIC RELAYED BY THE 911 CENTER.
Apr 28, 7:00 PM EDTTORNADOThe Crossroads, GAAPPARENT TORNADO DAMAGE IN WARES CROSS ROAD AREA. ROOF DAMAGE TO HOMES REPORTED IN THE AREA. VIDEO OF TORNADO ALSO RECEIVED.
Apr 28, 7:10 PM EDTTORNADO1 Nne Point North, GAAPPARENT TORNADO DAMAGE IN WARES CROSS ROAD AREA. FOUR TO SIX HOMES SUSTAINED MINOR DAMAGE AND HUNDREDS OF TREES SNAPPED OR UPROOTED. VIDEO OF TORNADO ALSO RECEIVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS82 KFFC 282239
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT MON APR 28 2014

GAZ042-052-053-066-282330-
639 PM EDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN TROUP...CARROLL...COWETA AND HEARD COUNTIES UNTIL 730 PM
EDT...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG 
THUNDERSTORMS FROM AROUND WARESVILLE TO ABBOTTSFORD...MOVING 
NORTHEAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY 
MOVE ACROSS PORTIONS OF TROUP...CARROLL...COWETA AND HEARD COUNTIES 
THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS 
INCLUDE STATE LINE PARK...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES 
CROSSROADS...LAGRANGE...GLENN...WARESVILLE...TEXAS...FROLONA...
HILLCREST...EPHESUS...FRANKLIN...CENTRALHATCHEE...HARRISONVILLE AND 
ROOSTERVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON 
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3361 8519 3362 8508 3362 8497 3361 8491
      3358 8490 3357 8481 3355 8483 3351 8481
      3322 8490 3300 8505 3295 8521 3351 8531
TIME...MOT...LOC 2238Z 209DEG 34KT 3332 8521 3327 8511
          3312 8515

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:36 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 28, 3:36 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT MON APR 28 2014

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
VERY DYNAMIC SITUATION FOR THE CWA OVER THE NEXT 36 HOURS. THIS WILL
BE MARKED BY 2 WAVES OF THUNDERSTORMS THAT WILL AFFECT THE CWA. THE
FIRST WAVE OF STORMS...CURRENTLY DEVELOPING OVER WESTERN MS...WILL
MOVE INTO NORTHWEST GA THIS EVENING AND DOWN INTO THE ATL/AHN/CSG
AREAS LATE TONIGHT/EARLY TUESDAY. SEVERE PARAMETERS ARE INDICATING
SEVERE THUNDERSTORMS WILL BE LIKELY WITH THIS LINE. FORTUNATELY THE
PARAMETERS ALSO INDICATE A LULL BEGINNING AROUND 12Z TUE AS IT MOVES
INTO THE ATL/AHN METRO AREAS WHICH SHOULD DIMINISH THE LIKELIHOOD OF
SEVERE STORMS...BUT DEFINITELY CANNOT RULE IT OUT. THIS AREA WILL
DRIFT SOUTHWARD AND WEAKEN THROUGH THE MORNING HOURS TUESDAY.

THE NEXT WAVE WILL DEVELOP TO OUR WEST AND MOVE INTO THE CWA TUESDAY
AFTERNOON/TUESDAY EVENING. SEVERE PARAMETERS REMAIN VERY HIGH WITH
THIS WAVE AND AGAIN...SEVERE STORMS ARE EXPECTED WITH THIS
WAVE...MAINLY ACROSS NORTH AND WEST GA.

ALL THIS TO SAY WILL GO WITH CATEGORICAL POPS THIS EVENING ACROSS
NORTHWEST GA...AND SPREAD THESE INTO THE ATL/AHN AREA LATE TONIGHT.
WILL MAINTAIN CATEGORICAL POPS ACROSS NORTH GA THROUGH TUESDAY AND
INTO TUESDAY EVENING WITH HIGH CHANCE TO LIKELY POPS ACROSS CENTRAL
GA.

THE OTHER STORY WILL BE THE HEAVY RAIN. FOR THIS...SEE THE HYDROLOGY
SECTION BELOW.

17

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
SEVERE THREAT CONTINUES MAINLY FOR CENTRAL GEORGIA ON WEDNESDAY
AS SYSTEM MOVES EAST...BUT SEVERE PARAMETERS DROP OFF SOMEWHAT.
LOW LEVEL SHEAR PULLS OUT MORE TO THE NORTHEAST INTO THE CAROLINAS
BUT BETWEEN 20-30KT 0-1KM SHEAR REMAINS ALONG WITH SIGNIFICANT
DEEP LAYER SHEAR AND WIDESPREAD SYNOPTIC LIFT. STILL LOOKING
MAINLY AT A SQUALL LINE EVENT...WITH DAMAGING WINDS AND HAIL THE
MAIN THREATS BUT CANNOT RULE OUT AN ISOLATED TORNADO ESPECIALLY IN
PORTIONS OF EAST CENTRAL GEORGIA CLOSER TO THE LOW LEVEL SHEAR.
LEANED TOWARD MAV NUMBERS ON UPDATED DEWPOINTS AS MET/NAM PUSH THE
FRONT THROUGH A LITTLE TOO QUICKLY. NO OTHER CHANGES TO THE
EXTENDED...SEE PREVIOUS DISCUSSION BELOW.

TDP

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
/ISSUED AT 423 AM EDT MON APR 28 2014/
COLD FRONT WILL BE APPROACHING FAR NW GA TUESDAY NIGHT AND IS
EXPECTED TO MOVE TO SE GA BY THURSDAY MORNING OR SO. STRONG UPPER
LEVEL FLOW EXPECTED TO ACCOMPANY THE FRONT ALONG WITH DEEP
MOISTURE. AN UPPER LEVEL TROUGH WILL MOVE TO THE AREA AND WEAKEN
THROUGH ABOUT SATURDAY THEN WEAK UPPER LEVEL HIGH PRESSURE WILL
BUILD FOR SUNDAY. RAIN CHANCES WILL SIGNIFICANTLY DIMINISH
THURSDAY AND END BY SATURDAY.

HEAVY RAIN POTENTIAL LOOKS TO CONTINUE INTO WEDNESDAY FOR N GA.
WIDESPREAD STORM TOTAL QPF AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED
ACROSS N GA AND 0.75 TO 3 INCHES FOR CENTRAL GA. THE FLOOD WATCH
WILL BE CONTINUED THROUGH 06Z THURSDAY. FLOOD POTENTIAL IS VERY HIGH
WITH THESE RAIN AMOUNTS AND CANNOT RULE OUT SOME RIVERS REACHING
MODERATE FLOOD STATE WHICH IS USUALLY WHEN IMPACTS BEGIN TO
PEOPLES PROPERTY. FLASH FLOODING IS ALSO POSSIBLE OVER PORTIONS OF N
GA AS WELL.

SEVERE STORM POTENTIAL: SEVERE STORMS COULD BE ONGOING TUESDAY
EVENING WITH 0-1KM SHEAR RIGHT AROUND THE 30KT THRESHOLD AND
WIDESPREAD 0-6KM SHEAR OF 50-80 KTS FOR ALL N GA. STP EXPECTED TO
BE 4 PLUS FOR ALL OF N GA AND PORTIONS OF THE W HALF OF CENTRAL GA
TUESDAY EVENING AS WELL. ONE CAN EXPECT THE POTENTIAL FOR A
COMBINATION OF SUPER CELLS AND LINEAR SEGMENTS AND BOW ECHOS
CAPABLE OF PRODUCING DAMAGING WINDS AND SOME TORNADOES THROUGH THE
EVENING HOURS ON TUESDAY.

TEMPERATURES EXPECTED TO BE ABOVE NORMAL UNTIL THE FRONT PASSES AND
THEN CLOSE TO OR BELOW NORMAL THURSDAY THROUGH SATURDAY...THEN AROUND
NORMAL FOR SUNDAY.

BDL

&&

.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR LATE TONIGHT THROUGH LATE
WEDNESDAY NIGHT HIGHLIGHTING THE IMPACTS OF 2 TO 4 INCHES IN
NORTH GA TO 1 TO 2 INCHES CENTRAL GA. ISOLATED HIGHER AMOUNTS WILL
BE POSSIBLE. THESE RAINFALL AMOUNTS SHOULD CAUSE WIDESPREAD MINOR
AREAL AND RIVER FLOODING. THE GREATEST FLASH FLOOD THREAT WILL BE
TONIGHT IN NORTH GA IN URBAN AREAS AND IN ROLLING HILLS OR
MOUNTAINOUS TERRAINS WITH HIGH RAINFALL RATES. MOST STREAMFLOWS ARE
RUNNING NEAR NORMAL NORTH GA TO WELL ABOVE NORMAL CENTRAL GA.

16

&&

.AVIATION...
18Z UPDATE...
A FEW SHOWERS AROUND THE FORECAST AREA WITH A MIX OF MVFR/VFR CIGS.
WILL MAINTAIN THIS THROUGH THE AFTERNOON WITH MVFR CIGS GOING VFR BY
20/21Z. STORMS ADVECT FROM THE NORTHWEST AND MOVES INTO THE
ATL/CSG/AHN AREA TAFS LATE TONIGHT AND CONTINUE INTO TUESDAY
MORNING. MCN WILL SEE THE CONVECTION AROUND 12Z. MVFR CIGS ARE
EXPECTED AGAIN TONIGHT WITH IFR CIGS IN THE CSG/MCN AREAS LATE
TONIGHT. ALL CIGS SHOULD BE BACK TO MVFR BY MID MORNING TUESDAY. A
FEW GUSTS IN THE WINDS THIS AFTERNOON OUT OF THE SOUTH TO SOUTHWEST.
SOME WINDS COULD BACK TO THE SOUTHEAST AFTER SUNSET TONIGHT AND THEN
SOUTHWEST AGAIN ON TUESDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  80  64  78 /  80 100 100 100
ATLANTA         66  79  64  77 / 100 100 100 100
BLAIRSVILLE     62  73  58  71 / 100 100 100 100
CARTERSVILLE    64  79  62  75 / 100 100 100 100
COLUMBUS        68  84  66  78 /  50 100  90 100
GAINESVILLE     65  75  63  74 / 100 100 100 100
MACON           66  83  67  80 /  30  90  80 100
ROME            64  79  62  75 / 100 100 100  80
PEACHTREE CITY  66  80  65  76 /  90 100 100 100
VIDALIA         68  87  68  84 /  10  50  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...
BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&

SHORT TERM...17
LONG TERM....TDP
AVIATION...17
Hazardous weather outlook, Apr 28, 5:46 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT MON APR 28 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-292145-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
546 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...ISOLATED STRONG LONG-TRACK TORNADOES ARE POSSIBLE ACROSS FAR
   NORTHWEST GEORGIA TONIGHT...
...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE
   AREA TONIGHT...

.WEATHER HAZARDS EXPECTED...
OVER THE AREA FROM CEDARTOWN TO BLUE RIDGE AND NORTHWEST TONIGHT...
DAMAGING WINDS...LARGE HAIL...AND ISOLATED STRONG LONG-TRACKED
TORNADOES WILL BE POSSIBLE.

OVER THE AREA FROM STEWART TO FORSYTH TO WILKES COUNTIES AND NORTH
TONIGHT...ISOLATED DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE
POSSIBLE.

GUSTY WINDS AND OCCASIONAL TO FREQUENT LIGHTNING WILL BE POSSIBLE
WITH ANY THUNDERSTORM.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH MODERATE INSTABILITY
AND WIND SHEAR TO GIVE GOOD POTENTIAL FOR SEVERE THUNDERSTORMS...
TONIGHT OVER NORTH AND A PORTION OF CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED TUESDAY AFTERNOON AND
EVENING WITH CONTINUED POTENTIAL...ESPECIALLY ACROSS NORTH AND
PORTIONS OF CENTRAL GEORGIA...FOR DAMAGING WINDS...LARGE HAIL...
AND TORNADOES...INCLUDING THE POTENTIAL FOR ISOLATED STRONG LONG-
TRACKED TORNADOES.

THE SLOW MOVING COLD FRONT WILL MOVE INTO FAR NORTHWEST GEORGIA
WEDNESDAY MORNING AND EXIT THE AREA BY THURSDAY MORNING. THE
POTENTIAL FOR SEVERE WEATHER WILL CONTINUE WEDNESDAY FOR CENTRAL
AND PORTIONS OF NORTH GEORGIA. DAMAGING WINDS...LARGE HAIL...AND
TORNADOES WILL BE POSSIBLE. AT THIS TIME...RAINFALL TOTALS OF 3 TO
5 INCHES CAN BE EXPECTED OVER NORTH GEORGIA AND ABOUT 1 TO 3
INCHES OVER CENTRAL GEORGIA THROUGH THURSDAY. THIS COULD LEAD TO
ISOLATED FLASH FLOODING OVER MAINLY NORTH GEORGIA...AND WIDESPREAD
MINOR TO POSSIBLY MODERATE AREAL AND RIVER FLOODING ACROSS THE
ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TONIGHT.
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE SITUATION.

REPORTS OF SEVERE WEATHER CAN BE SUBMITTED THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 28, 6:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT MON APR 28 2014

GAZ052-066-282245-
612 PM EDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN TROUP AND HEARD COUNTIES UNTIL 645 PM EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM NEAR STATE LINE PARK TO NEAR WEST POINT...MOVING
NORTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS WESTERN TROUP AND SOUTHWESTERN HEARD COUNTIES THROUGH
645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STATE
LINE PARK...PIEDMONT HEIGHTS...WEST POINT...ABBOTTSFORD...LONG
CANE...GLENN...CANNONVILLE...HILLCREST AND WARES CROSSROADS. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3323 8516 3322 8506 3311 8502 3294 8505
      3287 8518 3291 8521 3319 8525
TIME...MOT...LOC 2211Z 221DEG 17KT 3305 8521 3298 8520
          3292 8523
Special weather statement, Apr 28, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT MON APR 28 2014

GAZ042-052-053-066-282330-
639 PM EDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN TROUP...CARROLL...COWETA AND HEARD COUNTIES UNTIL 730 PM
EDT...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND WARESVILLE TO ABBOTTSFORD...MOVING
NORTHEAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS PORTIONS OF TROUP...CARROLL...COWETA AND HEARD COUNTIES
THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE STATE LINE PARK...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES
CROSSROADS...LAGRANGE...GLENN...WARESVILLE...TEXAS...FROLONA...
HILLCREST...EPHESUS...FRANKLIN...CENTRALHATCHEE...HARRISONVILLE AND
ROOSTERVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3361 8519 3362 8508 3362 8497 3361 8491
      3358 8490 3357 8481 3355 8483 3351 8481
      3322 8490 3300 8505 3295 8521 3351 8531
TIME...MOT...LOC 2238Z 209DEG 34KT 3332 8521 3327 8511
          3312 8515

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:12 PM EDTSpecial Weather StatementFFCTroup33 min
Apr 28, 6:50 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard25 min
Apr 28, 6:52 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup23 min
Apr 28, 7:03 PM EDTTornado WarningFFCCoweta, Heard, Meriwether, Troup42 min
Apr 28, 7:10 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton50 min
Apr 28, 7:45 PM EDTSpecial Weather StatementFFCCoweta30 min
Apr 28, 7:59 PM EDTSpecial Weather StatementFFCCobb, Douglas, Paulding46 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.